Nebraska, 2007

Tornado and Hail in Nebraska, September 6, 2007

September 6, 2007 · NWS OAX · 3 events in 2 counties and zones

An upper level disturbance moving across Nebraska helped thunderstorm development ahead of a cold front. There were isolated reports of severe weather with these storms across the eastern Nebraska and southwest Iowa region, including one tornado near Uehling Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

An upper level disturbance moving across Nebraska helped thunderstorm development ahead of a cold front. There were isolated reports of severe weather with these storms across the eastern Nebraska and southwest Iowa region, including one tornado near Uehling Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 6, 1:57 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 6, 1:57 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
257 PM CDT THU SEP 6 2007

.DISCUSSION...
PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND POTENTIAL FOR
SEVERE WEATHER. WATER VAPOR IMAGERY EARLY THIS AFTERNOON SHOWED
SHORTWAVE TROUGH MOVING EAST INTO WRN NE AND THE WRN DKTS. SOME
HIGH LEVEL MOISTURE FROM REMNANTS OF HENRIETTE WERE STREAMING
TOWARD THE NE/KS BORDER. SURFACE ANALYSIS SHOWED A CDFNT LOCATED
FROM NRN MN TO ERN SD AND WRN KS. AHEAD OF THE FRONT...DEWPOINTS
WERE IN THE UPPER 60S AND LOWER 70S. FIRST LINE OF STORMS WAS
ALREADY ADVANCING INTO WRN PARTS OF NERN NE. EXPECT MORE STORMS
TO DEVELOP OVER THE NEXT FEW HOURS. THERE SHOULD BE SOME SEVERE
WEATHER...BUT INSTABILITY AND SHEAR ARE NOT OVERLY HIGH. LOW
LEVEL JET DOES INCREASE SOME THIS EVENING. LOCALLY HEAVY RAIN
IS POSSIBLE.

SHORTWAVE WILL CONTINUE TO PROGRESS EAST ACROSS THE AREA. BOTH
THE 12Z NAM AND 12Z GFS SUGGESTED THE FRONT...SHORTWAVE AND MOST
OF THE PCPN WOULD BE EAST OF OUR FORECAST AREA BY 12Z. BASED ON
TIMING OF FEATURE BASED ON SATELLITE...THIS SEEMED REASONABLE...
AND HAVE ENDED PCPN IN WRN ZONES BY AROUND 09Z. EXPECT LOWS IN
THE UPPER 50S WEST TO MID 60S EAST. A FAIRLY DECENT PRESSURE
GRADIENT THE FIRST HALF OF FRIDAY SHOULD HELP KEEP WINDS UP...
BUT THIS RELAXES IN THE AFTERNOON AS HIGH PRESSURE BUILDS IN.
FRIDAY NIGHT SHOULD BE DRY AND COOL WITH LOWS MAINLY IN THE 50S.
A SYSTEM WILL BE MOVING ACROSS THE NRN PLAINS WITH PCPN LATE
FRIDAY NIGHT AND SATURDAY. DID INCLUDE A CHANCE OF PCPN ACROSS
NERN NE ON SATURDAY...BUT LEFT IT OUT FOR THE SOUTH. THERE IS
A SLIGHT CHANCE OF PCPN THROUGH THE WEEKEND OVER PARTS OF THE
AREA...BUT CHANCES SEEM MUCH BETTER SUNDAY NIGHT INTO MONDAY.
ISENTROPIC LIFT INCREASES AS TROUGH APPROACHES FROM THE WEST.
12Z GFS MIGHT BE A LITTLE TOO AGGRESSIVE WITH PCPN AMOUNTS IN
THE PERIOD FROM 06Z MONDAY TO 18Z MONDAY.

FARTHER OUT...IT LOOKS LIKE WE WILL STILL HAVE A CHANGE IN THE
LARGE SCALE PATTERN WITH COOLER TEMPERATURES. LARGE RIDGE AT
500 MB WILL REMAIN OVER THE NERN PACIFIC INTO NWRN CANADA...WHILE
TROUGHINESS DOMINATES FROM CANADA INTO THE NORTH PLAINS...CNTRL
PLAINS AND GREAT LAKES. HAVE HIGHS MAINLY IN THE 70S FROM MONDAY
THROUGH THURSDAY...WITH LOWS MOSTLY IN THE UPPER 40S AND 50S.

&&

.AVIATION...
FOR TAF SITES OFK/OMA/LNK

SRLY FLOW WL CONT TO KEEP MVFR CEILINGS ACROSS ALL 3 TAF SITES THRU
03Z OR SO. CONVECTION ALONG CDFNT WL SLIDE EWD THRU 06Z AND CIGS
SHOULD REMAIN IN THE MVFR CATEGORY WITH SOME CB IN ASSOCIATION WITH
TSTMS. POST FRONT...EXPECT SCT-BKN MVFR STRATUS THRU 12Z WITH
NORTHWEST WINDS. CEILINGS SHOULD SCATTER OUT ALL TOGETHER BY MID
MORNING FRIDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...GRIFFIS
Hazardous weather outlook, Sep 6, 10:44 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1144 AM CDT THU SEP 6 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1144 AM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY BEGINNING ACROSS NORTHEAST
NEBRASKA LATE THIS AFTERNOON AND WILL SPREAD EAST ACROSS THE REST
OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. DAMAGING WIND AND
LARGE HAIL WILL BE THE PRIMARY HAZARDS...HOWEVER AN ISOLATED
TORNADO IS ALSO POSSIBLE. IN ADDITION...HEAVY RAIN IS ALSO LIKELY
WITH THE STORMS.

THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT ACROSS WESTERN AND
CENTRAL NEBRASKA THIS AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE
WILL MOVE EAST INTO THE CENTRAL PLAINS LATER TODAY AND AID IN
RAPID THUNDERSTORM DEVELOPMENT ALONG THE SURFACE COLD FRONT AS
BOTH FEATURES MOVE EAST ACROSS NEBRASKA AND IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN OVER THE WEEKEND AS ANOTHER COLD
FRONT MOVES INTO THE AREA LATE SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING OVER EASTERN NEBRASKA AND SOUTHWEST IOWA.

GRIFFIS

The radar

The Omaha radar (KOAX), 42 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 lightning, 1 hail. Local standard time, as filed.

Tornado, Dodge

When
September 6, 4:27 PM CST to 4:32 PM CST
Where
Dodge County, 3 mi S of Uehling to 1 mi E of Uehling
Rating
EF0
Path length
3.16 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
41.687, -96.500

An ef0 tornado started about 3 miles south of Uehling around 527 pm. The tornado tracked to the north northeast damaging some farm buildings, trees and hay stacks. The tornado ended about 1 mile east of uehling around 532 pm.

Lightning, Dodge

When
September 6, 4:30 PM CST
Where
Dodge County, Fremont
Property damage
$100,000
Reported by
Newspaper
Coordinates
41.450, -96.500

Lightning struck the Fremont County Sheriff's Department communication tower causing severe damage to nearly everthing electrical in the building. Total damage to repair or replace the items was estimated at around $100,000.

Hail, Burt

When
September 6, 5:20 PM CST
Where
Burt County, 4 mi SE of Tekamah
Measured
1 in hail
Reported by
Public
Coordinates
41.739, -96.175

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyThe tornado archive for Nebraska, 2007Warnings in Nebraska, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49217, 55574, 47413.